Jump to content

Photo

About To Start Accutane.. Very Scared

red mark

2 replies to this topic

#1 LainWired80

LainWired80

    Junior Member

  • Members
  • Posts & Likes
    Posts: 36
    Likes: 8
About Me
  • Joined: 15-November 12

Posted 15 November 2012 - 10:50 AM

Ive had abd skin since high school. It all started when i was in Junior year of high school. It was so bad my parents kept urging me to see a derm but i didnt want to because I thought my skin was fine. I finally started gettting treatments and my skin has been kind of stable. I am 21 now and am still growing acne which is really frustrating. My skin is not too bad actually just one or two acnes right now on my face but I am just frustrated that it wont stop completely. I have tried all the oral antibiotics there are and all the topical kinds. I treid sleeping a lot and eating right and drinking so much water everyday and they dont help. I am so fed up with being distracted by my skin and crying when i look in the mirror.

Right now I just have about 3 acnes and many scars from when it blew up last month. I was going to start acccutane in may and did the blood work and everything. However I also started taking birth control and within the month of waiting for hte blood work my skin cleared up. I was so happy , I could go to work without make up. I could look peple in the eyes, I could even go out without make up. And back then I was kind of untrusting with my derm I went to see him for a sun burnt and he told me it would take a long time to heal when it healed in 4 days.. So i decided against accutane. It was all good and well I even got scar treatmsnts and was looking and feelign great. I even stopped birth control pills and my skin stayed gerat. However.. then school started and I started getting stressed out. It showed on my skin, I was popping up cyctic acnes and small ones. It would leave horrible horendous red marks on my face and I was miserble. I finally went to teh dr and jsut got my first pregnancy test and is now waiting for the second one. I am now on second month of birth control as I jsut started again and it is helping me I think. I think I just need support because no one around me understands. My mom has great skin and my best freinds too. They dont know how miserble i am...
I also have a question. It seems like teh IB is bad for some people but for soem lucky ones they dont ever get it. I know birth control clears my skin up do you guys think It would help to keep my IB away?

#2 Brownilocks

Brownilocks

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 164
    Gallery Images: 5
    Likes: 15
About Me
  • Gender:Female
  • Joined: 12-April 08

Achievements

     

Posted 06 December 2012 - 02:22 PM

Don't be scared. I was scared too. Been on it a week now. Talked to friends who had been on it and they assurred me they are glad they did it. All they had was the dry skin and lips and now they have beautiful, clear skin and have for years with no need to take or use acne meds since then. I got a few new ones since I started and old small, cysts that were just starting when I began have gotten bigger and come to a head, but other areas are flattening out and I feel like I'm seeing a little bit of progress with no bad side effects yet but a little itchy scalp and arms are slightly dry and itchy. I'm sure I will get more of an IB as time goes by. My derm said to expect the worse around week 2 or 3. She said a lot of people see good results by month 3, but she has seen some show marked progress by the end of month 1. I'm very positive and happy to be starting this after years of putting it off for fear of the unknown. Like other people have said on here and other forums, remember its just temporary. You will get passed this and no matter how much worse it gets, it will start to get better in time. Once you get through the IB and start seeing improvement you will be happy you did it. When I had success with topicals and antibiotics in the past I didn't get much of an IB like some do and saw on where some don't get a bad IB with accutane either, especially if they didn't have one with other stuff in the past, so maybe I'll get lucky, but I'm not counting on it. Prepare for things to get worse before they get better and just be hopeful. Don't look in the mirror all the time and analyze it, just let it run its course and check your skin out like once a week or so rather than several times a day (it can make you nuts to think about it too much, lol!). One thing I will say is they say prednisone can help with lessening an IB, but I don't know for sure and not sure if derms give that out to most or just some particular cases. It does carry side effects of its own for some people though too, like weight gain (I was on it a while back and didn't gain) and anxiety (made me high strung and nervous as hell though and had trouble falling asleep) that you would have to weigh with the benefits. Don't know if BC will help. It doesn't do anything for my acne, but like all these meds, everything is different for everybody.

#3 JO1N

JO1N

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Joined: 03-December 12

Posted 10 January 2013 - 07:01 PM

Just letting you know that you will have to live with this choice for the rest of your life. There are some people that gets permanent side effects from accutane. If you feel that you are lucky and willing to live with the side effects go for it.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users